Do we give Humalog or not?

Patient

Q: My mother is taking Humalog by insulin pen and is supposed to take 30 units before each meal, when her blood sugar is low like 70 units should we skip that dose. She also takes Lantis 80 u every night. The diabetes doctor has not returned my call.

Symptoms:  Low blood sugar
Doctor

A:   Welcome to Ask The Doctor.
We are here to help you.
I suppose, she required modification of the dose.
I would advise in such situation to take Only Humlog insulin (30:70) twice a day.
The dose would be decided on the basis of her Blood sugar levels.
Her dose is getting very high and this is the reason behind her recurrent hypoglycemia.
i would advise you to get her Kidney function tests and HbA1c done.
I hope it helps.
Stay Healthy.

Related Q&A

Q: My 68 year old father has been diagnosed with an unknown virus. Prior to this diagnosis, he was generally healthy, wi...

Q: Ive been so tired for months now! Out of the blie this morning I tested my fasting blood sugar level and it was 164. ...

Q: When my sugar is low I experience exaggerated movements. Why

Q: When my sugar is low I get exaggerated movements. This has happened 3 times now Why?

Q: Think have diabetes..dont have medical insurance nor a primary physician. Found a lab that will test for diabetes sho...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews